Alert archive / Tennessee / Tornado Warnings in 2025
Tornado Warning 1, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at Feb 6, 2025, 5:56 PM CST for Jackson County, Overton County, Putnam County, Tennessee. It was in force for 34 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 6, 2025, 5:56 PM CST (23:56 UTC)
- Expired
- Feb 6, 2025, 6:30 PM CST
- In force
- 34 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Jackson County, TN, Overton County, TN, Putnam County, TN
The radar
The Nashville radar (KOHX), 80 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 6, 6:10 PM CST | TORNADO | 6 Sse Gainesboro, TN | The tornado touched down just east of Highway 56 north of Center Grove in Jackson County, where hundreds of trees were snapped and uprooted as well as some minor roof damage to a single-family home. The tornado continued ENE and caused significant roof damage |
| Feb 6, 6:20 PM CST | TSTM WND DMG | 5 Nnw Algood, TN | Tree down near house on Cindy Drive in extreme northern Putnam. |
| Feb 6, 6:20 PM CST | TORNADO | 5 Nnw Algood, TN | *** 1 INJ *** Corrects previous tornado report from 5 NNW Algood. This EF1 tornado touched down near Cyphers Drive in northern Putnam County where tree damage was found. As the tornado continued east, there was additional tree damage found along Cindy Drive al |
| Feb 6, 6:20 PM CST | TORNADO | 5 Nnw Algood, TN | This EF1 tornado touched down near Cyphers Drive in northern Putnam County where tree damage was found. As the tornado continued east, there was additional tree damage found along Cindy Drive along with roof damage and significant garage damage to homes on Mal |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.9 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 426 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 809 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 345 m²/s²
- 0-3 km storm-relative helicity
- 388 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 7.3
The text
As transmitted.
986
WFUS54 KOHX 062356
TOROHX
TNC087-133-141-070030-
/O.NEW.KOHX.TO.W.0001.250206T2356Z-250207T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Nashville TN
556 PM CST Thu Feb 6 2025
The National Weather Service in Nashville has issued a
* Tornado Warning for...
Southwestern Overton County in Middle Tennessee...
Jackson County in Middle Tennessee...
Northwestern Putnam County in Middle Tennessee...
* Until 630 PM CST.
* At 555 PM CST, a severe thunderstorm capable of producing a tornado
was located 7 miles southwest of Gainesboro, moving east at 40 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Gainesboro around 600 PM CST.
Other locations impacted by this tornadic thunderstorm include
Granville and Cummins Falls State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3642 8541 3615 8540 3621 8579 3622 8578
3624 8578 3625 8580 3625 8582 3629 8585
3633 8584 3634 8583 3640 8583 3642 8551
3641 8550 3642 8549
TIME...MOT...LOC 2355Z 271DEG 36KT 3631 8577
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
Baggett1 follow-up statement
968
WWUS54 KOHX 070013
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
613 PM CST Thu Feb 6 2025
TNC087-133-141-070030-
/O.CON.KOHX.TO.W.0001.000000T0000Z-250207T0030Z/
Overton TN-Jackson TN-Putnam TN-
613 PM CST Thu Feb 6 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CST FOR
SOUTHWESTERN OVERTON...SOUTHEASTERN JACKSON AND NORTHWESTERN PUTNAM
COUNTIES...
At 612 PM CST, a severe thunderstorm capable of producing a tornado
was located near Gainesboro, moving east at 40 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
southwestern Overton, southeastern Jackson and northwestern Putnam
Counties, including the following locations... Cummins Falls State
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3642 8541 3615 8540 3621 8573 3641 8569
3642 8551 3641 8550 3642 8549
TIME...MOT...LOC 0012Z 271DEG 36KT 3631 8555
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
BaggettWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Feb 6, 5:36 PM CST, 20 minutes earlier. Its key messages:
- Updated at 516 PM CST Thu Feb 6 2025
- There is a slight (level 2/5) risk for severe storms this afternoon and evening. Main impacts will be strong winds and hail. Additional precipitation amounts up to half an inch expected.
- More rain this weekend, with cooler temperatures to come next week followed by continued active weather.
Area forecast discussion, Feb 6, 5:36 PM CST, 20 minutes before
Area Forecast Discussion National Weather Service Nashville TN 536 PM CST Thu Feb 6 2025 ...New AVIATION... .KEY MESSAGES... Updated at 516 PM CST Thu Feb 6 2025 - There is a slight (level 2/5) risk for severe storms this afternoon and evening. Main impacts will be strong winds and hail. Additional precipitation amounts up to half an inch expected. - More rain this weekend, with cooler temperatures to come next week followed by continued active weather. && .SHORT TERM... (Rest of today through Friday) Issued at 1155 AM CST Thu Feb 6 2025 The KOHX RADAR shows a few batches of (mainly light) rain showers moving across Middle Tennessee at this time, and the slowly- progressing cold front can be depicted near the KY/TN border, very near Clarksville. Mesoanalysis and water vapor imagery show we remain in a zonal flow, but a subtle shortwave perturbation can be seen exiting the Ozarks currently. This disturbance will help set off additional thunderstorm development across Middle Tennessee in the coming hours, and a couple storms are already developing in far western TN. In fact, better mid-level lapse rates will arrive in Middle Tennessee soon, overlapping the warm, unstable air south of the cold front. Dewpoints in the low to mid 60s with mid-level lapse rates ~7.0 C/km will help achieve 1,000 J/kg SBCAPE, with potentially higher values where more substantial surface heating can occur. There are a few breaks in the overcast right now. Either way, hi-res guidance suggests some semi-discrete thunderstorms potential this afternoon with ~40 kts eff. bulk shear. The more favorable lapse rates aloft and westerly shear suggest an increased hail/wind threat this afternoon, hence the recent SPC upgrade to a 'Slight Risk'. Thankfully, surface flow remains southwesterly and the stronger morning low-level jet has departed toward the East Coast. This has left us with shrunken hodograph curvature and more unidirectional flow which tends to support splitting updrafts. However, the tornado threat remains non-zero through the afternoon and early evening, and would be associated with any stronger right-moving supercells. We're fortunate that forcing remains on the 'weaker' side. The overall threat for severe weather is forecast generally 2 PM to 9 PM CST. The cold front is forecast to accelerate with more southward progression behind the residual thunderstorms this evening. Drier, cooler air will advect into Middle Tennessee tonight with lows 10-15 degrees cooler than this morning. However, our dry weather will not last long amidst a continued zonal flow aloft. Isentropic ascent will foster increasing rain chances across the Tennessee Valley later Friday afternoon. && .LONG TERM... (Friday Night through next Thursday) Issued at 1155 AM CST Thu Feb 6 2025 Medium-range guidance suggests the zonal flow will persist across much of the CONUS through this weekend, with continued rain chances across TN as a low pressure system develops to our north on Saturday. This will provide a warm-up on Saturday afternoon with forecast highs in the low to mid 70s across Middle Tennessee. The trailing cold front is expected to move across the area Saturday night into Sunday morning, dropping temperatures considerably. Thereafter, some more potent upper-level waves are progged to advance from the Southwest toward the Mississippi and Ohio Valleys as flow aloft becomes west-southwesterly. Thus, the pattern will remain active in our region with additional rain chances advertised through the end of the period. Currently there are no concerns for hazardous weather. && .AVIATION... (00Z TAFS) Issued at 516 PM CST Thu Feb 6 2025 It's going to be a rainy/stormy evening across Middle Tennessee. A cold front is currently situated north of BNA but south of CKV. Most of this evening's convection is going to occur along and north of the boundary. It will eventually clear the region, but it's going to take several hours. So we have included TEMPO groups for SHRA/TSRA as appropriate. Look for low clouds and some fog after the fropa. Fog should dissipate rather quickly. Low ceilings will persist until late tonight or early Friday morning. Winds will obviously shift around to the north with the fropa, but not overly gusty. && .PRELIMINARY POINT TEMPS/POPS... Nashville 45 54 49 73 / 80 10 40 60 Clarksville 40 51 45 71 / 60 10 60 70 Crossville 41 54 46 69 / 90 10 40 60 Columbia 44 54 47 74 / 80 20 30 40 Cookeville 42 54 48 71 / 90 10 50 60 Jamestown 38 53 44 70 / 90 10 50 70 Lawrenceburg 45 55 49 73 / 80 10 20 30 Murfreesboro 44 54 47 73 / 90 20 30 50 Waverly 41 51 44 71 / 70 10 40 60 && .OHX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Sizemore LONG TERM....Sizemore AVIATION.....Rose
In the hours before
Special weather statement, Feb 6, 1:34 PM CST, 4 hours 22 minutes before
Special Weather Statement
National Weather Service Nashville TN
134 PM CST Thu Feb 6 2025
TNZ005-006-062000-
Stewart TN-Montgomery TN-
134 PM CST Thu Feb 6 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN MONTGOMERY AND
NORTHERN STEWART COUNTIES THROUGH 200 PM CST...
At 134 PM CST, Doppler radar was tracking a strong thunderstorm 9
miles north of Paris Landing State Park, moving east at 50 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Dover, Big Rock, and Land Between The Lakes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3666 8785 3663 8785 3664 8757 3651 8756
3648 8806 3649 8806 3652 8804 3656 8803
3666 8807 3668 8802 3668 8799
TIME...MOT...LOC 1934Z 258DEG 42KT 3657 8804
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
MuellerSpecial weather statement, Feb 6, 3:12 PM CST, 2 hours 44 minutes before
Special Weather Statement
National Weather Service Nashville TN
312 PM CST Thu Feb 6 2025
TNZ005-006-062145-
Stewart TN-Montgomery TN-
312 PM CST Thu Feb 6 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN MONTGOMERY AND
NORTHEASTERN STEWART COUNTIES THROUGH 345 PM CST...
At 311 PM CST, Doppler radar was tracking a strong thunderstorm near
Big Rock, or 10 miles southwest of Fort Campbell, moving east at 40
mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Clarksville, Big Rock, Indian Mound, and Woodlawn.
This includes Interstate 24 between mile markers 1 and 12.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3645 8720 3648 8777 3664 8776 3664 8721
TIME...MOT...LOC 2111Z 270DEG 36KT 3660 8766
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
BaggettSpecial weather statement, Feb 6, 3:42 PM CST, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Nashville TN
342 PM CST Thu Feb 6 2025
TNZ006-007-062215-
Robertson TN-Montgomery TN-
342 PM CST Thu Feb 6 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN MONTGOMERY AND
NORTHWESTERN ROBERTSON COUNTIES THROUGH 415 PM CST...
At 342 PM CST, Doppler radar was tracking a strong thunderstorm near
Clarksville, moving east at 35 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Clarksville, Springfield, Coopertown, Guthrie, Adams, and Cedar Hill.
This includes Interstate 24 between mile markers 1 and 18.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3644 8687 3648 8737 3664 8737 3665 8688
TIME...MOT...LOC 2142Z 271DEG 33KT 3659 8725
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
BaggettSpecial weather statement, Feb 6, 4:13 PM CST, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Nashville TN
413 PM CST Thu Feb 6 2025
TNZ007-008-027-062245-
Robertson TN-Davidson TN-Sumner TN-
413 PM CST Thu Feb 6 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN DAVIDSON...
SOUTHWESTERN SUMNER AND CENTRAL ROBERTSON COUNTIES THROUGH 445 PM
CST...
At 412 PM CST, Doppler radar was tracking a strong thunderstorm near
Springfield, moving southeast at 35 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Springfield, Madison, Hendersonville, Goodlettsville, White House,
Millersville, Greenbrier, Coopertown, Lakewood, Ridgetop, Cross
Plains, Old Hickory, Joelton, Pleasant View, Whites Creek, and
Cottontown.
This includes the following highways...
Interstate 65 between mile markers 88 and 111.
Interstate 24 between mile markers 22 and 26, and between mile
markers 32 and 44.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3647 8646 3614 8667 3632 8692 3637 8691
3639 8692 3638 8693 3639 8694 3638 8694
3638 8696 3637 8698 3638 8699 3640 8703
3643 8707 3659 8694
TIME...MOT...LOC 2212Z 297DEG 32KT 3646 8691
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
BaggettSpecial weather statement, Feb 6, 4:42 PM CST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Nashville TN
442 PM CST Thu Feb 6 2025
TNZ008-009-028>030-062315-
Wilson TN-Trousdale TN-Sumner TN-Macon TN-Smith TN-
442 PM CST Thu Feb 6 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN SMITH...CENTRAL
SUMNER...NORTHEASTERN WILSON...SOUTHWESTERN MACON AND TROUSDALE
COUNTIES THROUGH 515 PM CST...
At 440 PM CST, Doppler radar was tracking a strong thunderstorm over
Gallatin, moving east at 45 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Gallatin, Lebanon, Hartsville, Hendersonville, Tuckers Crossroads,
Cottontown, Bethpage, Dixon Springs, Bledsoe Creek State Park, and
Dickerson Chapel Recreation Area.
This includes Interstate 40 between mile markers 244 and 248.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3637 8663 3653 8655 3647 8599 3616 8612
TIME...MOT...LOC 2240Z 286DEG 40KT 3642 8646
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
BaggettSpecial weather statement, Feb 6, 5:12 PM CST, 44 minutes before
Special Weather Statement
National Weather Service Nashville TN
512 PM CST Thu Feb 6 2025
TNZ008-009-028>030-062345-
Wilson TN-Trousdale TN-Sumner TN-Macon TN-Smith TN-
512 PM CST Thu Feb 6 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN SMITH...SOUTHEASTERN
SUMNER...NORTHEASTERN WILSON...SOUTHERN MACON AND TROUSDALE COUNTIES
THROUGH 545 PM CST...
At 511 PM CST, Doppler radar was tracking a strong thunderstorm over
Hartsville, moving east at 35 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Carthage, Hartsville, South Carthage, Pleasant Shade, Dickerson
Chapel Recreation Area, and Dixon Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3648 8582 3642 8582 3620 8588 3633 8636
3651 8627
TIME...MOT...LOC 2311Z 277DEG 29KT 3640 8617
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
BaggettThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 1:34 PM CST | Special Weather Statement | OHX | Stewart | 26 min |
| Feb 6, 3:12 PM CST | Special Weather Statement | OHX | Montgomery | 33 min |
| Feb 6, 3:42 PM CST | Special Weather Statement | OHX | Robertson | 33 min |
| Feb 6, 4:13 PM CST | Special Weather Statement | OHX | Robertson | 32 min |
| Feb 6, 4:42 PM CST | Special Weather Statement | OHX | Sumner, Trousdale | 33 min |
| Feb 6, 5:07 PM CST | Areal Flood Advisory | OHX | Robertson, Sumner | 3 hr |
| Feb 6, 5:12 PM CST | Special Weather Statement | OHX | Smith, Trousdale | 33 min |
| Feb 6, 5:36 PM CST | Areal Flood Advisory | OHX | Jackson, Macon, Smith, Sumner, Trousdale | 3 hr |
| Feb 6, 5:45 PM CST | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Overton, Putnam, Smith | 45 min |
Nearby
Tornado Warnings in Tennessee, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.